Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 88, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 15, 2011, 8:00 PM CDT for Finney County, Gray County, Kansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 8:00 PM CDT (01:00 UTC)
- Expired
- Jun 15, 2011, 8:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Finney County, KS, Gray County, KS
The radar
The Dodge City radar (KDDC), 50 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:30 PM CDT | TSTM WND GST 60 | 6 Ssw Kalvesta, KS | THE OBSERVER REPORTED EXTENSIVE BLOWING DUST WITH THE HIGH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3490 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
544
WUUS53 KDDC 160100
SVRDDC
KSC055-069-160145-
/O.NEW.KDDC.SV.W.0088.110616T0100Z-110616T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
800 PM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FINNEY COUNTY IN SOUTHWEST KANSAS...
NORTHERN GRAY COUNTY IN SOUTHWEST KANSAS...
* UNTIL 845 PM CDT
* AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTHEAST OF GARDEN CITY...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
PIERCEVILLE...
CHARLESTON...
INGALLS...
CIMARRON...
MAINLY RURAL AREAS OF EASTERN FINNEY AND NORTHERN GRAY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3801 10023 3771 10024 3779 10064 3803 10081
3823 10071
TIME...MOT...LOC 0100Z 307DEG 31KT 3804 10067
WIND...HAIL 60MPH 1.00IN
$$
181 follow-up statement
394
WWUS53 KDDC 160117
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
817 PM CDT WED JUN 15 2011
KSC055-069-160145-
/O.CON.KDDC.SV.W.0088.000000T0000Z-110616T0145Z/
GRAY KS-FINNEY KS-
817 PM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN FINNEY
AND NORTHERN GRAY COUNTIES UNTIL 845 PM CDT...
AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
NORTHEAST OF CHARLESTON...AND MOVING SOUTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
INGALLS...
CIMARRON...
MAINLY RURAL AREAS OF EASTERN FINNEY AND NORTHERN GRAY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3797 10072 3819 10062 3801 10023 3771 10024
3779 10064
TIME...MOT...LOC 0118Z 301DEG 46KT 3797 10042
WIND...HAIL 60MPH 1.00IN
$$
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:30 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 15, 3:30 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 330 PM CDT WED JUN 15 2011 .SYNOPSIS... CURRENTLY...SKIES ARE PARTLY CLOUDY AND THE KDDC RADAR DEPICTS NO PRECIPITATION ECHOES. WINDS ARE GENERALLY FROM THE SOUTHEAST WITH THE EXCEPTION OF NORTHWESTERN PARTS OF THE CWA WHERE SOUTHWEST WINDS ARE FOUND. TEMPERATURES ARE GENERALLY AROUND 90 DEGREES. AS FOR THE CURRENT WEATHER PATTERN...A WEAK UPPER LEVEL RIDGE IS FOUND DRAPED ACROSS THE ROCKIES AND AN UPPER LEVEL TROUGH IS FOUND ACROSS WESTERN CANADA AND THE PACIFIC NORTHWEST. TOWARDS THE SURFACE...AN AREA OF HIGH PRESSURE IS FOUND ACROSS THE CENTRAL ROCKIES AND CENTRAL PLAINS. AN AREA OF LOW PRESSURE IF FOUND ACROSS THE UPPER MISSISSIPPI VALLEY WITH AN ASSOCIATED COLD FRONT EXTENDING SOUTHEAST INTO MISSOURI...NORTHWESTERN ARKANSAS...AND SOUTHERN OKLAHOMA. THIS FRONT THEN BECOMES STATIONARY ACROSS NORTHWEST TEXAS AND NEW MEXICO. && .DISCUSSION... DAYS 1-2... LATE THIS AFTERNOON INTO TONIGHT... A RIDGE OF HIGH PRESSURE WILL DOMINATE THE AREA THIS AFTERNOON INTO THIS EVENING BRINGING PARTLY CLOUDY SKIES AND DRY CONDITIONS. THERE IS A SMALL POSSIBILITY OF SOME STORMS TO DEVELOP ACROSS EASTERN COLORADO THIS EVENING...HOWEVER...CONFIDENCE IS LOW ON IF THEY WILL MAKE IT INTO OUR CWA AND HAVE KEPT ANY PRECIP CHANCES OUT OF THE GRIDS. A WEAK DISTURBANCE LOOKS TO MOVE THROUGH SOUTHERN NEBRASKA THIS EVENING AND OVERNIGHT BEFORE TRANSITIONING INTO NORTH CENTRAL KANSAS BY MORNING. MY THOUGHTS ARE THAT MOST OF THIS CONVECTION WILL REMAIN TO OUR OUR NORTH BUT HAVE PLACED A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN TWO COUNTIES OF OUR CWA TO MESH WITH WHAT OUR NEIGHBORING OFFICES HAVE. WINDS OVERNIGHT WILL BE FROM THE SOUTH AT 10 TO 15 MPH WITH LOWS DIPPING TO AROUND 70 DEGREES. TOMORROW AND TOMORROW NIGHT... THE UPPER LEVEL TROUGH IS EXPECTED TO MOVE INTO THE INTERMOUNTAIN WEST AND THE UPPER LEVEL RIDGE OF HIGH PRESSURE IS PROGGED TO SHIFT INTO THE MISSISSIPPI VALLEY. THIS WILL LEAVE OUR FORECAST AREA IN A SOUTHWEST FLOW ALOFT. A SHORTWAVE IS PROGGED TO MOVE OUT OF THE BASE OF THE AFOREMENTIONED TROUGH AND MOVE OVER OUR FORECAST AREA TOMORROW AFTERNOON INTO TOMORROW EVENING. ALSO...THE LEFT EXIT OF THE H250 JET WILL BE POSITIONED ACROSS SOUTHWEST KANSAS ENHANCING LIFT ACROSS OUR AREA. TOWARDS THE SURFACE...AN AREA OF LOW PRESSURE WILL FORM ACROSS EASTERN COLORADO. SOUTHERLY WINDS IN THE MORNING WILL SHIFT TO THE SOUTHWEST AND INCREASE AS THE LOW INTENSIFIES. A DRYLINE WILL ALSO BE FOUND EAST OF HAYS TO DODGE CITY BY TOMORROW AFTERNOON AND A FEW ISOLATED THUNDERSTORMS MAY DEVELOP ACROSS THIS DRYLINE IN THE LATE AFTERNOON AND MOVE QUICKLY OFF TO THE NORTHEAST. A FEW OF THESE STORMS MAY BECOME SEVERE WITH HAIL AND WIND BEING THE MAIN CONCERN. THESE STORMS SHOULD MOVE OUT OF THE CWA BY EARLY EVENING LEAVING BEHIND PARTLY CLOUDY SKIES. IT LOOKS TO BE A VERY WARM DAY TOMORROW AS 850 TEMPS SOAR INTO THE LOWER 30S. AS OF NOW I HAVE HIGHS REACHING INTO THE LOWER 100S ACROSS MUCH OF THE CWA. LOWS TOMORROW NIGHT WILL RANGE FROM THE LOWER 60S ACROSS WESTERN AND NORTHERN PORTIONS OF THE CWA TO LOWER 70S ACROSS SOUTHEASTERN PORTIONS OF THE CWA. FRIDAY... A COLD FRONT LOOKS TO MOVE THROUGH THE AREA AND STALL OUT ACROSS SOUTHERN KANSAS BY THE AFTERNOON. A FEW THUNDERSTORMS ARE POSSIBLE NORTH OF THIS BOUNDARY IN THE AFTERNOON. HIGHS ON FRIDAY WILL RANGE FROM THE LOWER 90S NORTH OF THE COLD FRONT TO THE LOWER 100S SOUTH OF THE COLD FRONT. DAYS 3-7... HERE ARE STILL QUITE A NUMBER OF QUESTIONS REGARDING THE UPCOMING PATTERN AND HOW IT WILL AFFECT SOUTHWEST KANSAS WITH PRECIPITATION AND TEMPERATURES...PARTICULARLY SATURDAY AND SUNDAY AS A NEARLY STATIONARY FRONT WILL EXIST ACROSS WESTERN KANSAS AND AN UPPER LEVEL JET STREAK WILL BE IN PLAY (AIDING IN UPWARD VERTICAL MOTION). POPS HAVE BEEN INCREASED ACROSS THE NORTHERN HALF OF THE DDC FA...ESPECIALLY TOWARD I-70 TO CHANCE CATEGORY AS THE FRONT IS EXPECTED TO STALL OUT NEAR THE ARKANSAS RIVER (IF NOT EVEN FARTHER SOUTH). ALONG AND SOUTH OF THE FRONT...TEMPERATURES WILL ONCE AGAIN REACH TRIPLE DIGITS. HAVE HAD TO COOL OFF THE NORTHERN DDC FA A LITTLE MORE WITH HIGHS IN THE UPPER 80S TO NEAR 90 ACROSS THE FAR NORTH. AN UPPER LEVEL JET STREAK WILL NOSE INTO WESTERN OKLAHOMA AND SOUTHERN KANSAS WHICH WILL ENHANCE CONVERGENCE IN THE LOW LEVELS FROM SOUTHEAST COLORADO TO FAR SOUTHWEST KANSAS ALONG THE FRONT. A MID LEVEL BAROCLINIC ZONE WILL EXTEND FROM EASTERN COLORADO TO WESTERN NEBRASKA. AM EXPECTING CONVECTION TO FORM ACROSS SOUTHEAST/EAST CENTRAL COLORADO AND MOVE NORTHEAST ALONG/NORTH OF THE SURFACE FRONT SATURDAY AFFECTING PORTIONS OF THE FORECAST AREA (HENCE THE INCREASE IN POPS). THIS IS FARTHER SOUTH THAN WAS THOUGHT IN PREVIOUS FORECASTS. THIS WAVE WILL MOVE BY LATE SATURDAY NIGHT AND SUNDAY WITH A REINFORCEMENT OF NORTH WINDS IN WESTERN KANSAS...BUT STILL MOIST WITH DEWPOINTS IN THE LOWER 60S. ANOTHER STRONGER JET STREAK WILL APPROACH THE ROCKIES LEADING TO RENEWED LOW LEVEL CYCLOGENESIS LATE SUNDAY ACROSS EASTERN COLORADO. WILL HAVE SLIGHT CHANCE POPS AGAIN ACROSS NORTHERN COUNTIES FOR A NEW ROUND OF THUNDERSTORMS COMING OUT OF EASTERN COLORADO ALONG/NORTH OF THE SURFACE FRONT. AN UPPER LOW WILL BE MOVING EAST ACROSS THE CENTRAL ROCKIES MONDAY LEADING TO FAIRLY STRONG WARM FRONTOGENESIS TO THE NORTH OF THE DDC FA. HOT TEMPERATURES WILL DEVELOP ONCE AGAIN OVER A LARGER AREA GIVEN STRONGER LOW LEVEL SOUTHERLY FLOW. DRYLINE STORMS WILL BE AN INCREASED PROBABILITY BY MONDAY WITH STRONGER MID LEVEL FLOW ENCROACHING ON THE WESTERN PLAINS. 20 POPS ARE ALREADY IN THE FORECAST FOR THE EASTERN HALF OF THE FORECAST AREA AND WILL LEAVE THOSE AS-IS. THE UPPER LOW WILL BE SLOW TO MOVE ACROSS (IF THE ECMWF IS THE BEST SOLUTION) THE PLAINS WHICH WOULD LEAD TO ANOTHER AFTERNOON/EVENING OF SURFACE-BASED STORMS ON TUESDAY ACROSS MAINLY THE SOUTHEAST COUNTIES. AGAIN...20 POPS IN THE FORECAST ALREADY FOR THIS POSSIBILITY AND WILL LEAVE THOSE ALONE FOR NOW WITH ADJUSTMENTS TO THE POPS AS WE GET CLOSER TO EARLY NEXT WEEK WITH THE TRACK OF THE UPPER LOW BECOMING MORE CERTAIN. && .AVIATION... A SURFACE HIGH WILL CONTINUE TO MOVE EAST AWAY FROM KANSAS TONIGHT WITH SOUTHERLY LOW LEVEL WINDS EXPECTED TO DEVELOP. WIND SPEEDS TONIGHT WILL BE AROUND 10 TO 12 KNOTS ON AVERAGE AT KDDC, KGCK, KHYS. SURFACE WINDS MAY BACK SLIGHTLY TO THE SOUTHEAST OVERNIGHT. NOCTURNAL THUNDERSTORMS ARE EXPECTED TO FORM MAINLY OVER NORTHERN KANSAS LATE TONIGHT AND WILL KEEP MENTION OF CONVECTION AND EVEN "CB" OUT OF THE TAF FOR HAYS...BUT THE SOUTHWESTERN PERIPHERY OF THE CONVECTION WILL NEED TO BE WATCHED OVERNIGHT TONIGHT. && .FIRE WEATHER... AN AREA OF LOW PRESSURE WILL FORM ACROSS EAST CENTRAL COLORADO ON THURSDAY. SOUTHERLY WINDS WILL SHIFT TO THE SOUTHWEST BY AFTERNOON AND INCREASE IN INTENSITY DURING THE AFTERNOON AND EARLY EVENING. HIGHS DURING THE DAY WILL REACH TO 100 DEGREES WITH SOME AREAS FORECASTED TO REACH ABOVE 100 DEGREES. DRY CONDITIONS WILL ALSO BE FOUND ACROSS WESTERN PORTIONS OF OUR CWA. WITH ALL THESE INGREDIENTS COMBINED FIRE HAZARDS WILL INCREASE AND HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING. && .PRELIMINARY POINT TEMPS/POPS... DDC 92 70 100 70 / 10 10 20 10 GCK 91 69 101 65 / 10 10 10 0 EHA 91 70 104 66 / 10 0 0 0 LBL 94 71 104 70 / 10 0 10 0 HYS 90 69 99 68 / 10 20 20 10 P28 94 72 102 75 / 10 10 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ THURSDAY FOR KSZ061>063-074>076-084>086. && FN42/25/25
Hazardous weather outlook, Jun 15, 3:27 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 327 PM CDT WED JUN 15 2011 KSZ030-031-043>046-061>066-074>081-084>090-161100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 327 PM CDT WED JUN 15 2011 /227 PM MDT WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE OVERNIGHT HOURS ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL KANSAS. A FEW OF THESE THUNDERSTORMS MAY REACH AS FAR SOUTH AS INTERSTATE 70 FROM WAKEENEY TO HAYS. IF THEY DO...MARGINALLY SEVERE WEATHER WILL BE POSSIBLE WITH LARGE HAIL TO HALF DOLLAR SIZE AND DAMAGING WIND GUSTS TO 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY, IT WILL WARM CONSIDERABLY, TO OR JUST OVER THE 100F DEGREE MARK. THERE IS A RED FLAG WARNING POSTED THURSDAY AFTERNOON SOUTH AND WEST OF A LINE FROM SYRACUSE TO GARDEN CITY TO LIBERAL. WINDS WILL BE FROM THE SOUTH AT 15 TO 25 MPH AND GUSTY, AND RELATIVE HUMIDITIES WILL DIP TO BELOW 15 PERCENT DURING THE AFTERNOON. ALSO ON THURSDAY, DURING THE LATE AFTERNOON AND EVENING, A FEW THUNDERSTORMS MAY FIRE ALONG AND EAST OF A DRY LINE, BASICALLY EAST OF A WAKEENEY TO ASHLAND LINE. AS USUAL, LIGHTNING MAY BE A RISK, ALONG WITH STRONG WINDS TO 50 MPH. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS EACH LATE AFTERNOON AND EARLY EVENING PERIOD, FROM FRIDAY THROUGH MONDAY, EAST OF A LINE FROM SCOTT CITY TO DODGE CITY TO COLDWATER. AT THIS TIME, SEVERE THUNDERSTORMS ARE NOT ANTICIPATED, BUT THE WEATHER CONDITIONS WILL NEED TO BE MONITORED FOR THE POTENTIAL OF SEVERE STORMS, AS WEEKEND APPROACHES. .SPOTTER INFORMATION STATEMENT... && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Special weather statement, Jun 15, 5:47 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
547 PM CDT WED JUN 15 2011
KSZ043-152330-
SCOTT-
547 PM CDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCOTT COUNTY...
AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF RUSSELL SPRINGS...OR 17 MILES
WEST OF SCOTT STATE LAKE...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS
STORM AS IT MOVES INTO EXTREME NORTHWESTERN SCOTT COUNTY.
LAT...LON 3870 10110 3870 10070 3841 10070 3841 10113
3870 10114 3871 10113 3871 10111
TIME...MOT...LOC 2246Z 281DEG 25KT 3873 10121
18Local storm report, Jun 15, 6:23 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
623 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 7 W SCOTT STATE LAKE 38.69N 101.04W
06/15/2011 E0.75 INCH SCOTT KS PUBLIC
&&
MRUSSELLSpecial weather statement, Jun 15, 6:23 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
623 PM CDT WED JUN 15 2011
KSZ043-044-160030-
LANE-SCOTT-
623 PM CDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANE AND NORTHERN SCOTT
COUNTIES...
AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF SCOTT STATE LAKE...MOVING EAST AT
25 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3870 10026 3841 10026 3848 10113 3870 10114
3871 10111
TIME...MOT...LOC 2323Z 274DEG 24KT 3865 10098
18Special weather statement, Jun 15, 6:40 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
640 PM CDT WED JUN 15 2011
KSZ043-062-063-160030-
FINNEY-KEARNY-SCOTT-
640 PM CDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEARNY...
NORTHWESTERN FINNEY AND SOUTHERN SCOTT COUNTIES...
AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LYDIA...OR 14 MILES SOUTHWEST OF MODOC...
MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3827 10135 3827 10113 3843 10113 3845 10072
3799 10070 3803 10125 3826 10135
TIME...MOT...LOC 2340Z 298DEG 22KT 3830 10119
18Special weather statement, Jun 15, 7:40 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
740 PM CDT WED JUN 15 2011
KSZ063-077-160130-
FINNEY-GRAY-
740 PM CDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR FINNEY AND NORTHWESTERN GRAY
COUNTIES...
AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF FRIEND...MOVING SOUTHEAST AT 35
MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3801 10024 3775 10063 3779 10091 3812 10098
3825 10087
TIME...MOT...LOC 0040Z 308DEG 31KT 3812 10085
18Local storm report, Jun 15, 7:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
751 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 5 SSW FRIEND 38.19N 100.96W
06/15/2011 E0.88 INCH FINNEY KS PUBLIC
&&
RBURGThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:40 PM CDT | Special Weather Statement | DDC | Finney | 50 min |
| Jun 15, 8:41 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 39 min |
| Jun 15, 9:53 PM CDT | Special Weather Statement | DDC | Meade | 52 min |
| Jun 15, 10:08 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 52 min |
| Jun 16, 5:01 PM CDT | Special Weather Statement | DDC | Gray | 44 min |
| Jun 16, 5:13 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman, Lane, Ness | 47 min |
| Jun 16, 5:20 PM CDT | Special Weather Statement | DDC | Ford | 40 min |
| Jun 16, 5:27 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 48 min |
| Jun 16, 5:29 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Kiowa | 61 min |
| Jun 16, 5:33 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Scott | 42 min |
| Jun 16, 5:44 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Finney, Ford, Gray, Hodgeman | 46 min |
| Jun 16, 5:52 PM CDT | Tornado Warning | DDC | Ness, Trego | 23 min |
| Jun 16, 6:10 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Hodgeman, Lane, Ness, Rush, Trego | 50 min |
| Jun 16, 6:13 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Edwards, Kiowa, Pratt | 62 min |
| Jun 16, 6:27 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Ness, Pawnee, Rush | 48 min |
| Jun 16, 6:29 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pawnee, Stafford | 61 min |
| Jun 16, 6:36 PM CDT | Special Weather Statement | DDC | Hodgeman | 39 min |
| Jun 16, 6:50 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush, Trego | 40 min |
| Jun 16, 6:59 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa, Pawnee | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.